View Full Version : Focalin 'building up' in my system?


tnhybrid
11-17-08, 01:56 PM
Hey folks, I'm on day #4...and some things have happened which aren't un-live-able (stiff neck, headache when it wears off, some sense of weakness, etc)

but I've noticed that I seem more awake in the morning. Unmedicated, I need about five cups of coffee just to get to a baseline level of alertness.

I'm not having trouble sleeping, but when I get up, I'm not a zombie. Yay!

It's suppressing my appetite but not to an extreme degree, a little bit of stomach trouble but not that much....Still just praying it won't have some horrible downside that makes it not work for me, because so far it's pretty good.

Contrapunctus
11-17-08, 02:18 PM
Focalin does not "build up in your system", it is extensively metabolized and is eliminated quite quickly.

Don't try to focus on the negative side-effects of these drugs, they will never be effective if you keep on trying to assess the downsides of these medications....

tnhybrid
11-18-08, 06:54 PM
Well, SOMEone has to get the really severe side effects, right? I had a few from Vyvanse, and it seems pretty stupid to me to take medicine that's supposed to help my ADD, but actually makes the problem worse by giving a whole assortment of new problems. Frankly, I'd be irresponsible if I didn't notice and report symptoms that could put me in the hospital, like high fever or hallucinations.

Which...sigh. Brings me to the current. Focalin maybe five days, and I'm feeling really pretty depressed. Think I'm gonna try a few more days, but I'm getting where all I really want to do is sit on the couch. Wondering if others have had this reaction....may start a new thread.

Contrapunctus
11-19-08, 03:02 PM
Of course, you should not ignore serious side-effects, but you must keep in mind that all stimulant medications have inherent side-effects that are virtually impossible to avoid.

I am a bit confused; are you saying that you experienced high fever on vyvanse?

Perhaps you need a non-stimulant drug. Maybe you would have success with l-deprenyl.

tnhybrid
11-20-08, 02:46 PM
:) I think we're on the same page. All I'm saying is, I agree there are always gonna be side effects, but if they're really serious or affect your quality of life so much that they're worse than the original ADD, well, what do you have to gain? Not trying to be argumentative.

Got fever from Vyvanse, but as of yesterday had to stop Focalin as well because I was so zombied out I literally felt like I'd start drooling. Not only was I sleeping 12 hours per day, I went like two days without changing clothes or getting off the couch, which is reeeeeally unlike me. And this is on a microdose.

So, I think I'm gonna try Concerta next, although I have the feeling pdoc is going to push Strattera. Which I don't mind trying, although I understand the stuff does 'build up,' which means I can't just quit if it makes me sick.

Just hoping I can find something with the relatively mild side effects others here seem to report...so far I've lost nearly a week out of my life being so sick I couldn't get anything done, from the side effects of these meds. Blah.